Used norco for several months "as needed for pain" of the lower back. Never exceeded the max dose recommended, usually less than 2 per day. Have stopped using it and now I'm suffering from what may be side effects.
Norco - can side effects become apparent even after discontuing it's use?
Added 23 Jun 2012:
Is there anything I can take to alieviate the effects of withdrawl? I'm experencing shortness of breath and anxiety and am unable to get proper sleep.
It is best to taper off a medication such as Norco which contains the opiate hydrocodone. Reducing your dosage by 5 mg (half a pill) every 5 to 7 days is the best way to go. If you have been off the medication now for longer than a few days, then hang in there, the withdrawals will gradually subside over the next week and you will return to normal particularly since you weren't on a high dose. If the withdrawals are unbearable, start back on a low dose and taper.
It seems hard to believe that after a short term of use that you would experience these withdrawal effects. However, everyone reacts differently to different medications. It does sound like withdrawal, & usually with withdrawal, a doctor needs to intervene to give you another script for the anxiety & lack of sleep. However, you will also have a problem with getting off of it too. I would recommend that you try taking a couple of benadryl tablets with a glass of milk before bedtime to help you sleep. this is an old time remedy for getting some rest.(Milk contains tyrptophan which is a natural relaxant) It relaxes you, so you can sleep, & isn't addictive. I use benadryl for my allergies & I also have trouble with sleep & have taken 2 benadryl which is in the OTC sleep aids like Tylenol PM. It works quite well.
The other things you could try would be cammonile tea, for the restlessness or anxiety, or melatonin for a sleep aid. These are natural herbs that you cannot get addicted to. Normally for people who have been addicted to or long term use of an opiad drug, doctors will prescribe xanax or klonopin to help with the anxiety or for sleep, but as I said they can & will be addictive just as the Norcos were, & again you would have the problem of getting off of them. Another trick is the use of yoga or some type of relaxation therapy. You can get books or DVDs at your local library to teach you these stretching moves. It not only helps to relax you, but relieves a lot of anxiety. I wish you the best, & sweet dreams... Mary
- Norco Information for Consumers
- Norco Information for Healthcare Professionals (includes dosage details)
- Side Effects of Norco (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2011 • 6 answers
Posted 18 Jan 2013 • 1 answer
Posted 1 Nov 2013 • 3 answers
Posted 19 Oct 2014 • 2 answers
Posted 6 Mar 2015 • 4 answers